About a month ago, my jaw started to swell, along with watery eyes, yellowish eye discharge, slight nasal congestion, ear congestion (w/ hearing difficulties and swimming sound), extreme fatigue, you know, usual allergy symptoms. Of course my doc thought it was an allergic reaction and started me on Benedryl and Prednisone for 2 wks. Nothing changed...in fact it got worse. I also have Sickle Cell Disease, so this threw me into a crisis, in which I was admitted. Here are my symptoms:
I can only hold my head in certain positions because my airway is constricted due to the swelling and I have difficulty breathing. That also makes it hard for me to swallow. There is also an over-development of phlegm for some reason that takes forever to go down, and sometimes i have to "hock" it up. I can feel fluidity/movement in my face/jaws, especially when I try to lie my head down. This of course makes it impossible to find any comfort at all. I can't lie down in most positions b/c of the swelling/breathing difficulty, so I find myself either not resting/sleeping at all, or having to steal cat naps every so often sitting up. I can only be comfortable lying down for about 5 min before the fluid becomes so stiff that I can't breathe/swallow and have to reposition. I am so fatigued that it takes every little breath in my body to do the most easy things. I feel like I have 1,000lb weights on my ankles when I try to get up and walk. I literally feel like my body has been tossed around in a garbage truck for a week, I am so weak. I also have a sore throat.
I stayed in the hospital for 3 wks trying to find out what was wrong. Tests were performed by several different departments, but nobody can give me an explanation. I was released from the hospital yesterday after having being treated for the Sickle Cell Crisis and tested for the original issue, yet I'm still swollen and have the same exact symptoms.
I was researching other parts of the internet and found some info on Lupus. Could these be the beginning stages of Lupus for me? Please help me w/ any info you can, and thank you for understanding,
The swelling has been contstant for a month, but it seems to come in "streams." I just realized that those "streams" of swelling occur whenever I take pain medication. Meaning, the swelling becomes worse when I take pain medication. I only just realized that b/c there are 3 diff types of pain meds I have been given since the swelling started. I have been on Methadone since 2009 with no problems; when I was admitted they put me on Dilaudid injection; and now that I'm home I'm on MS Contin.
I am now wondering if I could be allergic to the pain meds, or could it still be something else like Lupus? I am very scared, as having Sickle Cell requires me to maintain a pain maintenance schedule.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.